MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #8 L-CEM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #8 L-CEM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 5510-F-801
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 01/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to a fracture of the implanted femoral component.Possible cause or contributor for device fracture was not reported to the rep.The patient's femur did not fracture.As a result of the device fracture, the patient's knee construct became mis-aligned, causing wear of the patellar component and loosening of the tibial baseplate.The patient's entire knee construct was revised.Rep confirmed that there are no allegations against the revised insert.Rep also confirmed that he has some pictures pertaining to the event, and that no further information will be available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a triathlon femoral component was reported.The event was confirmed based on provided photos.Method & results -product evaluation and results: the reported device was not returned however photographs were provided for review.The photo presented the recently explanted femoral component which was fractured.Refer to attached pictures for details.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: x-ray confirms loose femoral component, photo confirms fracture of femoral component, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the femoral component was fractured.Possible cause or contributor for device fracture was not reported to the rep.As a result of the device fracture, the patient's knee construct became mis-aligned, causing wear of the patellar component and loosening of the tibial baseplate.The patient's entire knee construct was revised.The provided photo confirmed that the femoral component was fractured.Clinician review indicated that x-ray confirmed loose femoral component.The exact cause of the event could not be determined because insufficient information was provided.Further information such as primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR FEM COMP #8 L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9757905
Report Number0002249697-2020-00404
Device Sequence Number2288953
Product Code JWH
UDI-Device Identifier07613327040340
UDI-Public07613327040340
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K040267
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2014
Device Model Number5510-F-801
Device Catalogue Number5510F801
Device Lot NumberSLPJH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient Weight138